Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Effexor XR

My 20 year old son is weaning off of effexor xr.  He was up to 300 mg per day and now is on 75 mg.  Tommorrow he goes down to 37.5 mg.  He has had some withdrawals.  I am wondering what will happen when he is right off of them, if he will still have withdrawals.  Can anyone share their experience with me.  Thanks
7 Responses
Avatar universal
He will be very confused the 1st week or so, he will have concentration problems, and he will have the sensation of electricity running through his body. This will all diminish daily and should be done withing 4 weeks. There are other problems but with him weening down to zero like I did it should not be to bad. Nothing like you are ready about vicodin or oxycontin ect...
Avatar universal
I forgot to mention that Effexor is a nasty drug, I was sick the whole time I was on it. Felt like I was a person floating around my body watching myself. Nasty Nasty drug!!!
Avatar universal
i agree with the previous poster...effexor is pretty nasty.  good thing he is tapering off it.  i would give you advice, but i didn't taper off it, i just plain switched from effexor to something else.  300 mg seems like A TON of effexor.  i think i was on 150 at the most.  
Avatar universal
I know I'm late to the party, but curious how everything turned out?
Weaning off Effexor is NO FUN!!!!

MY friend called the feeling "Brain Shivers".

Mine were like "Shocks" or "Buzzing" in my brain.

Just curious if all is well with madukes son?
Avatar universal
P.S. Last time I was on Effexor I was on 450MG!!!
Talk about "coming down" off that.

however, I've found Effexor is the lessor of all evils (at least for me).

The only REALLY BAD side effect (especially when I was on a High Dosage) is the Apathy it gives you. I mean it works "too good" in that I could get a late notice for a bill (and I'm ALWAYS ON TIME)----but just not give a flip.

And what's even STRANGER--is that it's (almost literally) IMPOSSIBLE to Cry while on it. Just WEIRD!

My friend is on it, attended his Mother's funeral----LITERALLY COULD NOT cry.
Just couldn't---

That's why it's such a weird drug. Another example, my friend (owns his own company/sales)---and when he was on the wrong dose---Literally FOR MONTHS---he'd not call back customers,etc...Just "didn't care"--or have the NATURAL EMOTION to have the PROPER amount to "Anxiety" to GET THE JOB DONE!!!!

WEIRD!
186166 tn?1385262982
i'm just wondering...why was your son put on effexor in the first place and why is he coming off of it.

when my son was 17, he was put on effexor.  by the time he was 18, he was on the highest does of effexor AND the highest dose of wellbutrin.  YIIIIIIIIIIIIIIIIIIIKES ! ! !  he does suffer from depression and has since he was around 14...but the combined dose of those two drugs was HORRIBLE.  i know, i know...but i "trusted" his psychiatrist.

he tapered down from both of them and didnt have any side effects (he may have but he was so high on crack that he didnt notice).  he has now been on cymbalta for almost 4 years and is doing wonderfully :)  no crack...no anxiety...no depression...woohoooooo.
186166 tn?1385262982
guess i should have looked at the date...lololol.  my bad.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.